Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 3, 2025, 2:55 PM CDT for 4 counties in Missouri. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 3, 2025, 3:20 PM CDT
- In force
- 25 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, MO, Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:55 PM CDT | TSTM WND DMG | Buckner, MO | Downed wires and power outages near Central Street. Time estimated from radar. |
| Jun 3, 3:06 PM CDT | TSTM WND DMG | 4 N Fleming, MO | Downed wires and power outages near Route EE. Time estimated from radar. |
| Jun 3, 3:27 PM CDT | TSTM WND DMG | 1 E Lexington, MO | mPING report of downed tree limbs in the Lexington area. Time confirmed from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970
WFUS53 KEAX 031955
TOREAX
MOC047-095-107-177-032030-
/O.NEW.KEAX.TO.W.0016.250603T1955Z-250603T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
255 PM CDT Tue Jun 3 2025
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
Southeastern Clay County in west central Missouri...
Southern Ray County in west central Missouri...
Northwestern Lafayette County in west central Missouri...
Northeastern Jackson County in west central Missouri...
* Until 330 PM CDT.
* At 254 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sibley, or over Buckner, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Independence, Richmond, Lexington, Buckner, Orrick, Wellington,
Hardin, Henrietta, Sibley, Levasy, Napoleon, Camden, and Fleming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3909 9422 3922 9426 3939 9384 3916 9376
TIME...MOT...LOC 1954Z 248DEG 38KT 3917 9417
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Pesel2 follow-up statements
296
WWUS53 KEAX 032007
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
307 PM CDT Tue Jun 3 2025
MOC047-095-032016-
/O.CAN.KEAX.TO.W.0016.000000T0000Z-250603T2030Z/
Clay MO-Jackson MO-
307 PM CDT Tue Jun 3 2025
...THE TORNADO WARNING FOR SOUTHEASTERN CLAY AND NORTHEASTERN JACKSON
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for west central
Missouri.
&&
LAT...LON 3926 9416 3939 9384 3916 9376 3911 9407
TIME...MOT...LOC 2006Z 248DEG 38KT 3922 9401
$$
MOC107-177-032030-
/O.CON.KEAX.TO.W.0016.000000T0000Z-250603T2030Z/
Ray MO-Lafayette MO-
307 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN
RAY AND NORTHWESTERN LAFAYETTE COUNTIES...
At 306 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Henrietta, or near Richmond, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Richmond, Lexington, Orrick, Wellington, Hardin, Henrietta, Napoleon,
Camden, and Fleming.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3926 9416 3939 9384 3916 9376 3911 9407
TIME...MOT...LOC 2006Z 248DEG 38KT 3922 9401
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Pesel694 WWUS53 KEAX 032020 SVSEAX Severe Weather Statement National Weather Service Kansas City/Pleasant Hill MO 320 PM CDT Tue Jun 3 2025 MOC107-177-032029- /O.CAN.KEAX.TO.W.0016.000000T0000Z-250603T2030Z/ Ray MO-Lafayette MO- 320 PM CDT Tue Jun 3 2025 ...THE TORNADO WARNING FOR SOUTHERN RAY AND NORTHWESTERN LAFAYETTE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. A Tornado Watch remains in effect until 800 PM CDT for west central Missouri. Remember, a Severe Thunderstorm Warning still remains in effect until 745 PM. && LAT...LON 3926 9416 3939 9384 3916 9376 3911 9407 TIME...MOT...LOC 2018Z 248DEG 38KT 3927 9384 $$ Pesel
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:20 PM CDT, 1 hour 35 minutes earlier. Its key messages:
- Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
- Strong to severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
- Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 1:20 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
120 PM CDT Tue Jun 3 2025
.KEY MESSAGES...
- Widespread showers and storms today through tonight, in several
rounds. Heavy rain and flooding likely.
- Strong to severe storms is this afternoon and evening. Large
hail and damaging winds are the main hazards. Tornado threat
remains low but not zero.
- Cooler conditions later in the week with additional chances
for showers and storms.
&&
.DISCUSSION...
Issued at 104 PM CDT Tue Jun 3 2025
Todays forecast will continue to be stormy and rainy as a result of
an upper wave an a cold front in the area moving very slowly to the
southeast. In the vicinity of the front (which is currently draped
across central Kansas into northwest Missouri) moisture parameters
are of note. Precipitable water values south of the KC Metro are
pushing close to 2 inches this afternoon. Moisture transport is to
the northeast which is nearly parallel to storm motion along the
frontal boundary. Continued scattered shower and thunderstorm
development is expected south of the front with this activity already
fairly filled in.
Southwest parts of the area have managed to clear
out a bit this afternoon leading to increased instability in our far
southern CWA. To our west, stronger convection has developed in
central Kansas and it continues to track to the east. As the
move into our area, strong winds and large hail will be a
possibility, thanks to the heating that has occurred south of
the Kansas City Metro. A QLCS tornado threat also evident with a
few embedded meso's possible within the line. Wind gusts up to
60 mph look to be the biggest threat with this system however.
One caveat to severe potential is continued development of
scattered storm activity out ahead of this line which may impede
its ability to tap into the instability in our area, although
this remains less likely at this time. With the CAPE gradient
currently draped south of I-70, it looks as through the greatest
severe threat will remain south of this line and track east
into central Missouri.
Also of concern in addition to severe risk is periodic heavy
rainfall this afternoon across the Kansas City Metro and
locations south. Rainfall rates of 1-2 inches per hour look
possible with amounts as high as 4 inches in isolated locations
by this evening. The evening commute is expected to be impacted
and typical flood locations will likely be impacted in Kansas
City. River flooding will also be of concern this evening with
several gauges already rising.
Shower and thunderstorm activity is expected tapper off after sunset
leaving the area mostly dry before sunrise on Wednesday.
Temperatures Wednesday will be a bit cooler after the passage
of the cold front and mainly in the 70s across the area. Several
additional rounds of showers and thunderstorms will be possible
over the next several days and into the weekend as several
waves move through.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025
Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
102>105.
&&
DISCUSSION...WFO EAX
AVIATION...WFO EAXHazardous weather outlook, Jun 3, 5:05 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Tue Jun 03 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Tue Jun 03 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to weather.gov/eax/hwo for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:11 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 11 hr |
| Jun 3, 12:16 PM CDT | River Flood Warning | EAX | Bates | 7 days |
| Jun 3, 12:31 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 6 hr |
| Jun 3, 1:12 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 3, 1:32 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 58 min |
| Jun 3, 2:07 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Cass, Clay, Clinton, Jackson, Lafayette and 2 more | 53 min |
| Jun 3, 2:08 PM CDT | Tornado Warning | EAX | Cass, Jackson | 37 min |
| Jun 3, 2:16 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte, Ray | 5 hr |
| Jun 3, 2:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 36 min |
| Jun 3, 2:38 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Jackson, Platte and 1 more | 5 hr |
| Jun 3, 2:53 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Clay, Clinton, Jackson and 4 more | 52 min |
| Jun 3, 3:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Linn and 3 more | 62 min |
| Jun 3, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Chariton, Jackson, Johnson, Lafayette and 3 more | 47 min |
| Jun 3, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 44 min |
| Jun 3, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Pettis, Saline | 49 min |
| Jun 3, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Mercer, Putnam and 2 more | 58 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Cooper, Howard, Linn, Macon and 3 more | 58 min |
| Jun 3, 4:55 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 4 hr |
| Jun 3, 5:27 PM CDT | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 16 hr |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.